Will someone with 1hz- 4hz come out of a coma. Was told also of ischemic?(lack of oxygen). Has slight myclonic, but when walk in room and talk to patient, hold hand they do calm down. Vent down to 5, bpm is anywhere from 22 up to 30. Does show signs of awareness ie...when talking to patient has facial twitches, tries to open eyes(opens to small slits). Pupils slow in reacting.Longest eyes open 48min. Occasionally has coughing spree. Would like to know of any treatments, medicines, to try and get brain more into a beta or alpha state. Do constantly talk to patient.
Patient goes from Beta Waves to Delta Waves. When certain physicians come in he gets spasmadic. Noticed when physicians talking in room abt taking off of vent(mind you was tested and withstood 1hr and 30min off). Went to patient and noticed a tear in corner of eye. To me that shows signs of awareness some where in brain. NEED some kind of information URGENTLY. Any help greatly appreciated.
Severe lack of oxygen to the brain lowers / shuts down brain cell function. This is known as hypoxic ischemic encephalopathy. The occurrence of myoclonic jerks in such cases, usually, but not always indicates more severe insult to the brain. However if someone opens eyes, has eye to eye contact and tearing, it indicates that he is able to either see or hear you. Another reason for the patient breaking down could be underlying depression because of the current medical problem.
Personally, at this point in time I would put him on antidepressants along with Piracetam which can control the myoclonus to some extent. Discuss these drugs with your neurologist. But looking at the overall description that you provide, I feel full recovery is difficult at this point of time.
The recovery/ progress of the condition can be monitored by repeat EEG. Extent of the damage to the brain can sometimes be determined by an MRI of the brain. Though it would be difficult to perform an MRI when someone is on a ventilator, you may discuss this option with your doctor.
I understand that this is a very difficult time for you. Do talk to a neurologist and make sure that the severity of the brain insult and the chances of recovery are discussed before starting the medications suggested above.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefited from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.